Doctors Lounge - Rheumatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Rheumatology Topics
|zing07 - Mon Dec 19, 2005 10:40 pm||
My Rheumatologist scheduled me for an epidural on the 23rd of this month.
I am a 51 year old male with moderate to severe Spondylosis , osteoporosis bulging and degenerated discs, and a small herniated spot as well as Osteoarthritis in my knees and elbows etc. Arthritis on the facets and endplates etc etc. My last MRI was in 2004.
I am hesitant to get the epidural because of the problems I had after a myelogram over 20 years ago. I'm not afraid of needles as I inject myself 2x a day to control my Diabetes.
Less than on hour after the procedure in 1983 my spine felt like it was scalded and on fire as well as the back of my head and every joint in my body was throbbing.. I puked and was dizzy. This lasted over two weeks as well as skin coming off on the inside of my mouth and feeling like I had eaten too much salt. It's been over 20 years and the pain and burning hits me a week or so every month. Now it is hitting me several days a week. The doctors I have talked to about this act skeptical.
I have problems with the lumbar area that at times make it too painful to walk and the thoractic area and when this area feels inflamed I can''t draw a full breath because of the sharp pain. When I complain to my rheumatologist she will probe my spine with her fingers and then she pounds on the sore spot with her hand. I get sharp pain that I can tolerate but then the area will start throbbing and usually ends up with the worst burning and throbbing. that lasts up to 2 weeks. I complain that when this happens the combunox and ultram seem to have no effect at all.
The burning and throbbing have been reoccuring since the myelogram in 1983.
Will the epidural cause the same thing as the myelogram did?
Is the epidural the end of the road or are there other treatments or is there a drug that will put the fire out and stop the throbbing????
I'm not sure how much more of this I can handle and I need to know if there are other options?????
|Dr. P. M. Aries - Sun Jan 08, 2006 5:34 pm||
without getting more infomations about complaints, imaging and other things we can not give advices for you, unfortunately. If you are afraid, it is the best way to tell your doctors about your thoughts. It is even more important to tell your doctor about the problems before.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.